# SDR AALA20030137

- Difficulty date: February 2, 2003
- Submitted: March 12, 2003
- Operation: Air carrier
- Aircraft: N7536A
- Make and model: Doug DC-9-82
- Aircraft serial: 49990
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

DFW - FLT 708 - EN ROUTE DFW-LGA, DURING CLIMB, TAIL COMPARTMENT TEMPERATURE HIGH LIGHT ILLUMINATED.  WHEN POWER REDUCED BELOW 80 PERCENT N1 LIGHT EXTINGUISHED THEN ILLUMINATED AGAIN WHEN POWER ADVANCED ABOVE 80 PERCENT N1.  F/A ON REAR JUMP SEAT NOTICED SMELL OF ELECTRICAL OR OIL BURNING ODOR.  ODOR DISSIPATED WHEN POWER REDUCED.  RETURNED AND LANDED DFW WITHOUT INCIDENT.  NO FIRE OR SMOKE PRESENT AFTER LANDING.  CLEANED OUT EXCESSIVE HYDRAULIC FLUID IN TAIL COMPARTMENT.  REPLACED RIGHT PACK REGULATOR VALVE.  TIGHTENED RIGHT FLOW CONTROL SENSE LINE.  PERFORMED TAIL COMPARTMENT SENSOR TEST.  RAN BOTH ENGINES TO POEWR, ALL INDICATIONS ARE NORMAL NO ODOR NOTED.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
